Humira and welts???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dietcoke
Regular Member


Date Joined Jul 2008
Total Posts : 186
   Posted 10/10/2008 2:50 PM (GMT -6)   
I know there have been other threads on this....
Just wondering if others who are on Humira get a huge welt at the injection site.? I have been on it for five months now, and this is the second time I have gotten a huge welt right where I injected. Yes, I leave it out for a while, and I ice the spot where I am going to inject it. The welt is hard, hot, raised, and very itchy, and about 5 inches in diameter. It also lasts about a week. Does anyone else get this, what has your doctor said about it, and do you know why??? Thanks for your responses.

39 years old female, Dx'd 2000 Crohn's Colitis in entire colon
Allergic to Asacol/Pentasa/6MP/Immuran and many others (too many to remember)
Past meds: Cipro, Pred
Current meds: Humira (...and waiting for it to work)


Ladybugs
Regular Member


Date Joined Jan 2006
Total Posts : 158
   Posted 10/10/2008 3:21 PM (GMT -6)   
The same thing happened to me. The welt would be huge and painful and itchy for several days, then it would bruise and the bruise would last another week. My doctor didn't make too big of a deal of it. He said some people just have injection site reaction. I was only on Humira about 10-12 months but I got a welt each and every time I injected it. Do you use the pen or syringe? I used the pen.

Good luck to you :)

dietcoke
Regular Member


Date Joined Jul 2008
Total Posts : 186
   Posted 10/10/2008 3:27 PM (GMT -6)   
I use the pen. I only started getting a welt after my last two injections. It almost takes the whole two weeks to heal before I have to get my next shot. I take it you're not onl it anymore...
39 years old female, Dx'd 2000 Crohn's Colitis in entire colon
Allergic to Asacol/Pentasa/6MP/Immuran and many others (too many to remember)
Past meds: Cipro, Pred
Current meds: Humira (...and waiting for it to work)


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 10/10/2008 8:39 PM (GMT -6)   
I haven't gotten any welts yet. Just a very large bruise that has been on my leg for almost a month. I'm wondering if there is any correlation between marks left and the degree angle at which the pen is held...I don't really feel like holding it incorrectly the next time I inject, but I suspect I may have messed up a little on the spot where the bruising occurred. Who knows?
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking:
Prednisone(down to 10 mg), pentasa, bentyl as needed, prilosec, tandem plus, humira, and good probiotics
Surgery for ectopic pregnancy most likely the result of severe Crohn's inflammation in July of 2008.
http://weblog.xanga.com/harlequin_garret


Curly9878
Regular Member


Date Joined Apr 2007
Total Posts : 165
   Posted 10/11/2008 6:38 AM (GMT -6)   

I was getting the exact same huge red raised welt!

My dr had me start taking a benedryl an hour before injection....    He also has me take one 10mg prednisone.....

It helped...   I still hate the stuff though.    

I know what you mean about it taking two weeks or more to heal....    My stomach looked sooo bad!     


28 Yrs
Michigan
Newly diagnosed with Crohns


dietcoke
Regular Member


Date Joined Jul 2008
Total Posts : 186
   Posted 10/11/2008 7:42 PM (GMT -6)   
Okay, so now my entire thigh is totally swollen and hard and hot and itchy. I took a picture of it and am going to send it to my doctor. It's litterally double the size of my other thigh. It kind of sucks because I'm now not sure what med I'm going to take next if he tells me to go off Humira. I like it other than that. I'm also extremely itchy ... although I can't tell if it's just very dry skin from the dry weather.
39 years old female, Dx'd 2000 Crohn's Colitis in entire colon
Allergic to Asacol/Pentasa/6MP/Immuran and many others (too many to remember)
Past meds: Cipro, Pred
Current meds: Humira (...and waiting for it to work)


Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1434
   Posted 10/11/2008 9:01 PM (GMT -6)   
Maybe you can call Humira as well to ask what they think. Might get a quicker response than your doctor.
Dx'ed in 1999. No surgeries.

Current meds: 100 mg 6MP. Just finished prednisone taper. Udo's Choice Probiotics (30 billion).
 
Betaine, digestive enzymes, Candicin (oil of oregano capsules), Beta Sitosterol.


dietcoke
Regular Member


Date Joined Jul 2008
Total Posts : 186
   Posted 10/14/2008 3:26 PM (GMT -6)   
Well, I spoke to my doctor. He wants me to continue with the Humira, but to pre-medicate with Benadryl and Tylenol. We'll see if that makes a difference. Thanks for all your responses.
39 years old female, Dx'd 2000 Crohn's Colitis in entire colon
Allergic to Asacol/Pentasa/6MP/Immuran and many others (too many to remember)
Past meds: Cipro, Pred
Current meds: Humira (...and waiting for it to work)


spookyh
Veteran Member


Date Joined Oct 2008
Total Posts : 1342
   Posted 10/14/2008 6:35 PM (GMT -6)   
After a Humira injection, I usually (but not always) get welts. I tried taking an anti-histamine before hand to no avail. The biggest welt I got was close to the size of a baseball, but shaped like a diamond. The weird part is, it seems to have permanently discolored the skin. After I take a shower, I can still see a faint diamond shape on my thigh, as well as a smaller mark from another injection.

The last time I had an injection, I iced the area several times over 2 days. I didn't get a welt, so maybe it helped. We'll see what happens with my next injection this weekend. Maybe I'll try taking prednisone beforehand. I've been without a GI since about May, and don't see my new one for another 3 weeks, so I've been completely on my own with all my Humira injections.

potatoqwn
Regular Member


Date Joined Jan 2006
Total Posts : 355
   Posted 10/14/2008 11:23 PM (GMT -6)   
I always get some sort of local reaction. At first they were about 4 - 5 inches across. Then it progressed into one covering the whole front of my thigh. I started on the benadryl and gradually the reactions got better and smaller. They still always itch pretty badly after the benadrl wears off. If needed, I take more benadryl every 4 hours after. It does help with the swelling for me. For some odd reason, the welts are not nearly so big when I do the stomach shots.

ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 10/15/2008 12:06 PM (GMT -6)   
I used to get the red itchy welts too, even after premedicating with Benedryl and icing, etc.  My GI told me to take Zantac or Pepsid a few days before the injection (I already take Protonix for GERD but he said it doesn't have the same effect as Zantac or Pepsid).  He said he doesn't know why it works and I kind of wondered too, but it really does.  I now just get a small red spot and it doesn't itch anymore.  You might want to try that. 

Crohn's Disease, Acid Reflux/Gastritis, Hashimoto's Thyroiditis, Endometriosis, Arthritis, Depression/Anxiety.  Too many meds to list them all.  =) 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, July 24, 2014 5:55 PM (GMT -6)
There are a total of 2,178,914 posts in 242,290 threads.
View Active Threads


Who's Online
This forum has 153558 registered members. Please welcome our newest member, kage_no_yuushi.
441 Guest(s), 24 Registered Member(s) are currently online.  Details
sayyadina, MarieLS, garylouisville, Guardian7, ldragon57, Merrida, Bane, Judy2, neon1989, hrpufnstuf, gumby44, Marauder93, srh4jc, Akkami, ak angel, scared 24, kage_no_yuushi, andwes, Gord-on, Abilene, Angelic_Victory, dodgrkzm95, suzy47s, Louise74


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer